Facebook Pixel
EmpowHER Guest

How can I tell if my HRT is balanced? In other words, are there reliable symptoms suggesting excess estrogen or progesterone, or estrogen dominance?

By Anonymous December 31, 2010 - 8:26pm
Rate This

I have not felt right since my hysterectomy and oopherectomy 4 years ago. My head feels foggy, dizzy and I suffer from joint pain. My estrogen serum levels are within an acceptable range, but my estrogen and progesterone serum levels fluctuate. Generally they are on the low side of normal. Testosterone troche and progesterone cream tend to make me feel strange. Maybe add to dizziness and fatigue. I use a vivelle dot patch for estrogen.

I have tried antidepressants such as prozac and zoloft without relief from my symptoms. Are there any national hormone experts that you could recommend that I see? i live in Boise, Idaho.

Thank you very much.

Add a Comment1 Comments

Hi Anonymous,
Thank you for your question and for finding EmpowHER. Your doctor should be the best resource for what you are experiencing. Have you been diagnosed with any other conditions besides for having your hysterectomy and oopherectomy? Your doctor may want to rule out some things in addition to determining if anything can be done to regulate your hormone levels. How long were you on prozac and zoloft? I have heard that they can cause you to have the foggy/dizzy feeling when first taking them. Have you been diagnosed with depression? Why were you prescribed the antidepressant? I think I need more information to properly research what could be going on to help you advocate for your health. In the meantime, here is a link for finding a provider/specialist in your area:
Find a Provider
Good luck and let us know how else we may be able to help.

January 3, 2011 - 7:35am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.